MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CATHETERS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CATHETERS; ANESTHESIA CONDUCTION KIT
Catalog Number 4917M-19
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not received by manufacturer. a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the catheter was removed, black color was noted under the dressing.When the catheter was pulled, it was further noted that the cm markings had ¿rubbed off¿ the catheter and were no longer visible on the catheter but on the skin and maybe in the patient along the tract.There was patient involvement, and unknow patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The catheter tubing was inspected and found to be missing some of the increments along the distal end.These markings are used when inserting the catheter into the epidural space during a procedure.For comparison, a sample from stock(warehouse) was examined.The increments were visible.In this instance, while the allegation was confirmed, the exact problem source could not be identified with any confidence.Review of event log found no relevant information.Review of service history found no service within the last 12 months.The probable cause of the reported problem unknown.

Brand Name
PORTEX EPIDURAL CATHETERS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman drive
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20081157
Report Number1217052-2024-00086
Device Sequence Number15387576
Product Code CAZ
UDI-Device Identifier00351688047574
UDI-Public(01)00351688047574(17)260228(10)4459256
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K092657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number4917M-19
Device Lot Number4459256
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown